MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD AIRWAY MOBILESCOPE
Model Number MAF-GM2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility submitted a repair request to the olympus service center, for an airway mobilescope, insertion tube coating peeling off.Upon inspection and testing of the customer returned device, insertion guide tube coating was found peeling (1-2 mm or more).This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
The customer suspected the device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, coating of the insertion guide coil was peeling off.(1mm2 or more), bending angle was insufficient due to elongation of the angle wire, flexible tube of the insertion section was crushed, and curved rubber adhesive part was missing.The faulty parts were replaced, and the device was returned to the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to stress of repeated use, external factors, or handling.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15581992
Report Number9610595-2022-02815
Device Sequence Number5979172
Product Code EOQ
UDI-Device Identifier04953170407208
UDI-Public04953170407208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown